Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 176, NWS Wakefield, VA

August 13, 2021Caroline County, Essex County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 13, 2021, 6:03 PM EDT for Caroline County, Essex County, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2021, 6:03 PM EDT (22:03 UTC)
Expired
Aug 13, 2021, 6:45 PM EDT
In force
42 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caroline County, VA, Essex County, VA

The radar

The Sterling radar (KLWX), 92 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:10 PM EDTTSTM WND DMG2 Se Milford, VANUMEROUS TREES DOWN ACROSS EASTERN CAROLINE COUNTY. TREES DOWN ALONG RICHMOND TURNPIKE SOUTH OF BOWLING GREEN. TREES ALSO DOWN AROUND BOWLING GREEN.
Aug 13, 6:15 PM EDTTSTM WND DMGPenola, VASEVERAL TREES DOWN ON PENOLA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:11 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WUUS51 KAKQ 132203
SVRAKQ
VAC033-057-132245-
/O.NEW.KAKQ.SV.W.0176.210813T2203Z-210813T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
603 PM EDT Fri Aug 13 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Caroline County in north central Virginia...
  Northwestern Essex County in east central Virginia...

* Until 645 PM EDT.

* At 602 PM EDT, a severe thunderstorm was located near Milford,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts, quarter size hail and heavy rain.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines. Rainfall up to 2 inches is 
           possible.

* This severe thunderstorm will be near...
  Milford around 620 PM EDT.
  Bowling Green around 630 PM EDT.
  Port Royal and Fort A.p. Hill around 645 PM EDT.

Other locations impacted by this severe thunderstorm include
Rappahannock Academy, Sparta, Villboro, Corbin, Supply, Woodford,
Penola and Golansville.

# 

# 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3824 7731 3824 7729 3822 7729 3823 7728
      3825 7727 3823 7724 3819 7725 3819 7723
      3820 7722 3817 7718 3817 7715 3815 7712
      3816 7706 3815 7708 3814 7708 3786 7731
      3794 7752 3825 7737 3825 7734
TIME...MOT...LOC 2202Z 207DEG 15KT 3796 7739 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ALB
1 follow-up statement
043 
WWUS51 KAKQ 132236
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
636 PM EDT Fri Aug 13 2021

VAC033-057-132245-
/O.EXP.KAKQ.SV.W.0176.000000T0000Z-210813T2245Z/
Caroline VA-Essex VA-
636 PM EDT Fri Aug 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR CAROLINE AND NORTHWESTERN
ESSEX COUNTIES WILL EXPIRE AT 645 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and east central Virginia.

LAT...LON 3824 7731 3824 7729 3822 7729 3823 7728
      3825 7727 3823 7724 3819 7725 3819 7723
      3820 7722 3817 7718 3817 7715 3815 7712
      3816 7706 3815 7708 3814 7708 3786 7731
      3794 7752 3825 7737 3825 7734
TIME...MOT...LOC 2235Z 207DEG 15KT 3819 7724 

$$

ALB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:34 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 13, 3:34 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
334 PM EDT Fri Aug 13 2021

.SYNOPSIS...
High pressure centered just offshore the Carolina coast will
slide east as a cold front approaches Saturday afternoon. The
frontal boundary will slowly cross the area Saturday then linger
near the Virginia North Carolina border into the middle of next
week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 330 PM EDT Friday...

Heat Advisory remain in effect today through 7pm. Heat index
values were generally between 105 and 110 degrees this
afternoon with a few spots in the southeast just over 110.
Thunderstorms over the mountains and piedmont should slowly push
east into portions of central VA. Question is how much
thunderstorm coverage we will see in Central VA. High res
guidance has backed off some compard to earlier this morning,
but most guidance suggests scattered storms pushing east into
Central VA through 7 to 8 pm. Given MLCAPE of 2500-3000 j/kg
and decent DCAPE, any storms which develop could produce strong
to damaging downbursts. Again the question will be how much
coverage we see between now and 8 pm.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
As of 330 PM EDT Friday...

A slow moving cold front will be move south across Maryland and
Virginia Saturday. The front will be slow and not move into
central and southeast VA until late the afternoon / early
evening. This means that another hot and humid day for Saturday
for Richmond and points south and east to NC and the coast.
Heat Index values will peak out near 105 on Saturday, but it
looks as though there will be a little more cloud cover in the
afternoon. While we do expect some locations to just touch a
heat index of 105 for an hour or so, will hold off on any new
Heat Advisories for Saturday. High temps warm into the lower 90s
with dew points in the upper 70s to around 80, so again one
more hot day across central and southeast VA as well as
northeast NC though not nearly as hot as today.

The cold front will move into area north of Richmond and the MD
Eastern Shore early in the afternoon with a chance of showers
and thunderstorms spreading from the northwest to southeast
gradually through the afternoon and into the evening. In areas
north and west of Richmond and across MD, dewpoints will be
slightly lower with temperatures topping out around 90.

The cold front will eventually move south into central/southern
VA late Saturday afternoon into early evening. The front will
slow the farther south it moves. Showers and thunderstorms will
accompany the front. PWAT values will be 2.00"-2.25" at this
time. WPC has place most of our Virginia counties in a slight
risk for excessive rainfall. Heavy rain will be the main threat
with these storms which could be slow moving and train over some
of the same locations. Localized flooding is possible Saturday
afternoon into Saturday night. SPC has also placed the entire
area in a Marginal Risk for severe storm due to heating and the
potential for strong storms to produce damaging downbursts.

The cold front will stall near the VA/NC border Sunday morning.
It loos like there will be a bit of a break in the widespread
rain Sunday morning with some scattered showers ongoing. Shower
coverage increase through the afternoon with a threat for heavy
rain continuing for portions of VA and NC. Pops Sunday will be
lower across the north, farther from the front. High
temperatures Sunday will be much cooler with highs in upper 70s
to low 80s. Overnight low temperatures will remain around 70.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 330 PM EDT Friday...

Continued rather unsettled into next week. We will continue to
see an increased chance of showers and thunderstorms through
Wednesday. Sfc high pressure is expected to be centered across
New England for much of next week. At the same time, a ridge
aloft will be building off the southeast coast of the U.S. This
will allow for a continuous flow of tropical moisture from the
Atlantic Ocean and Gulf of Mexico. In addition, moisture from
Tropical Cyclone Fred may reach the region next week. Pops will
be between 40% and 70% mainly in the afternoons and evenings.
High temperatures will be much cooler, in the low to mid 80. Low
temperatures will be around 70.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 330 PM EDT Friday...

VFR conditions continue for this afternoon and evening with sct
cu around 5 kft. Scattered showers and storms will try and push
east to near RIC (and perhaps even SBY) late this evening and
will have to watch to see how well the storms hold together.
Storms which develop will produce strong gusty winds in excess
of 25 kt along with heavy rain reducing vsby to less than 1
mile in downpours. Again question will be how many storms make
it all the way to RIC and perhaps even SBY. Showers and storms
will be the primary concerns at RIC and SBY this evening with
generally VFR conditions expected mostly locations overnight and
into early Saturday.

Outlook... Chances for showers/tstms increase across the entire
area Saturday afternoon and evening as slow moving cold front
drops south. The front will likely staff near the NC/VA border
resulting in a prolonged period of MVFR conditions from late
Saturday through the weekend and into early next week. Periods
of MVFR ceiling and showers/storms will persist Monday and
Tuesday as tropical moisture streams north into the area.

&&

.MARINE...
As of 245 PM EDT Friday...

Afternoon wx analysis shows a weak sfc trough to the west of the
waters and an approaching cold front over the Great Lakes. High
pressure remains over the wrn Atlantic (well offshore of the local
area). Winds are generally S-SW 5-10 kt, with some local sea
breeze component as well. Wave heights are ~1 ft, with seas of
~2 ft. Expect a nocturnal increase in S-SW winds (to ~15 kt)
tonight (similar to last night) before winds diminish to 5-10 kt
during the day on Saturday.

Sub-SCA conditions are expected to prevail for the remainder of the
weekend into early next week. The aforementioned cold front drops
across the waters from N to S late Sat night through Sunday (but may
stall across NE NC late Sunday). Expect some sea breeze component to
the wind over the waters late Sat afternoon into the evening. Winds
turn to the NE following the FROPA Sat night-Sunday, with the
highest speeds (10-15 kt) expected north of New Pt Comfort/Cape
Charles, with speeds remaining no higher than 10-12 kt across the
Lower Bay/srn coastal waters. Winds remain onshore into early next
week, as the weakening cold front stalls across NE NC or just south
of the region and washes out. Winds become S-SE by midweek,
remaining sub-SCA throughout the period. Seas will generally be
2-3 ft through early next week...with 1-2 ft waves on the bay.

Low rip risk for area beaches Sat/Sun.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 7 PM EDT this evening for MDZ021>024.
NC...Heat Advisory until 7 PM EDT this evening for NCZ012>017-
     030>032-102.
VA...Heat Advisory until 7 PM EDT this evening for VAZ048-060>062-
     064>069-075>090-092-093-095>100-509>525.
MARINE...None.

&&

SYNOPSIS...JAO
NEAR TERM...CP/JAO
SHORT TERM...CP/JAO
LONG TERM...CP/JAO
AVIATION...CP/MPR
MARINE...ERI/MAM
Hazardous weather outlook, Aug 13, 1:18 PM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
118 PM EDT Fri Aug 13 2021

MDZ021-023-VAZ048-060>062-064-068-069-075-076-509>522-141730-
Dorchester-Somerset-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Amelia-Powhatan-Westmoreland-Richmond-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
118 PM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia and north central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot and humid Saturday with heat index values between 100 and 107
degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ022-024-NCZ012>017-030>032-102-VAZ065>067-077>090-092-093-095>100-
523>525-141730-
Wicomico-Inland Worcester-Northampton-Hertford-Gates-Pasquotank-
Camden-Western Currituck-Bertie-Chowan-Perquimans-Eastern Currituck-
Mecklenburg-Lunenburg-Nottoway-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-York-Newport News-Hampton/Poquoson-
118 PM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot and humid Saturday with heat index values between 100 and 107
degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-141730-
Maryland Beaches-
118 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Hot and humid again this afternoon with heat index values between 99
to 103 degrees.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 5:17 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
517 PM EDT Fri Aug 13 2021

VAZ064-511-132200-
Western Hanover VA-Caroline VA-
517 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southwestern
Caroline and central Hanover Counties through 600 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Randolph Macon College, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashland, Randolph Macon College, Dawn, Kings Dominion, Oliver,
Hanover Airport, Gum Tree, Doswell, Elmont, Noel, Gilman, Burruss
Corner and Cedar Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with ${thisEvent}. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Wakefield.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and north central Virginia.

&&

LAT...LON 3790 7733 3768 7744 3774 7762 3799 7755
TIME...MOT...LOC 2117Z 194DEG 12KT 3778 7753

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

SEYMOUR
Local storm report, Aug 13, 5:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     1 N MINERAL             38.01N 77.91W
08/13/2021                   LOUISA             VA   911 CALL CENTER

            TREES DOWN ALONG ZACHARY TAYLOR HIGHWAY NEAR
            MINERAL.

&&

JO
Special weather statement, Aug 13, 5:35 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT Fri Aug 13 2021

VAZ062-068-069-511>516-132215-
Goochland VA-Eastern Hanover VA-Western Chesterfield VA-
Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-Powhatan VA-
Amelia VA-Eastern Henrico VA-
Eastern Chesterfield (Including Col. Heights) VA-
535 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of Chesterfield,
southeastern Goochland, Henrico, Hanover, northeastern Amelia and
central Powhatan Counties and the City of Richmond through 615 PM
EDT...

At 534 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bumpass to near Sabot to Ballsville.
Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Strong thunderstorms will be near...
  Manakin, Sabot and Montpelier around 540 PM EDT.
  Wyndham around 545 PM EDT.
  Tuckahoe around 550 PM EDT.
  Chula around 605 PM EDT.
  Bon Air, Laurel and Glen Allen around 610 PM EDT.
  Richmond, Ashland, Moseley, Virginia Union University, University
  Of Richmond, Virginia Commonwealth University, Downtown Richmond,
  Randolph Macon College, Mechanicsville and Hanover around 615 PM
  EDT.

Other locations impacted by these storms include Crozier, Richmond
Heights, Pilkinton, Gum Tree, Johnsons Springs, Elmont, Montrose,
Sandston, Pocahontas State Park and Richmond International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, north central and east central Virginia.

&&

LAT...LON 3767 7777 3791 7765 3783 7743 3781 7742
      3780 7739 3778 7740 3780 7736 3779 7734
      3773 7732 3771 7729 3771 7725 3773 7723
      3769 7724 3768 7720 3752 7724 3738 7735
      3727 7761 3726 7765 3741 7805 3745 7806
TIME...MOT...LOC 2134Z 294DEG 16KT 3791 7766 3767 7770 3749 7804

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EI
Special weather statement, Aug 13, 5:37 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
537 PM EDT Fri Aug 13 2021

VAZ060-066-067-132215-
Lunenburg VA-Nottoway VA-Prince Edward VA-
537 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern Prince
Edward, northwestern Lunenburg and southwestern Nottoway Counties
through 615 PM EDT...

At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Keysville, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crewe, Victoria, Lunenburg, Burkeville, Green Bay, Prince Edward
Station, Briery, Arvins Store, Twin Lakes State Park, Nutbush,
Scholfield, The Falls, Pleasant Grove, Virso, Meherrin, Prince Edward
Lake, Oliveville, Simplicity and Rubermount.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with ${thisEvent}. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Virginia.

&&

LAT...LON 3719 7852 3719 7812 3692 7817 3699 7847
      3708 7844 3709 7846 3709 7848 3711 7850
      3713 7851 3714 7853
TIME...MOT...LOC 2137Z 278DEG 12KT 3710 7845

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

SEYMOUR
Local storm report, Aug 13, 5:41 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     GOOCHLAND               37.69N 77.88W
08/13/2021                   GOOCHLAND          VA   911 CALL CENTER

            GOOCHLAND 911 REPORTED NUMEROUS TREES DOWN
            ACROSS THE COUNTY WITH WIDESPREAD POWER
            OUTAGES AND ROADS BLOCKED.

&&

JO
Special weather statement, Aug 13, 5:50 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
550 PM EDT Fri Aug 13 2021

VAZ064-511-132230-
Western Hanover VA-Caroline VA-
550 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of central Caroline and
north central Hanover Counties through 630 PM EDT...

At 549 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kings Dominion, or 7 miles north of Randolph Macon College, moving
northeast at 25 mph.

HAZARD...Winds to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Rainfall up to 2 inches is possible
         which may result in minor localized flooding.

This strong thunderstorm will be near...
  Milford around 620 PM EDT.
  Bowling Green around 625 PM EDT.

Other locations impacted by this storm include Sparta, Golansville,
Oliver, Burruss Corner, Gum Tree, Cedar Fork, Hewlett, Doswell,
Ruther Glen and Penola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with ${thisEvent}. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, north central and east central Virginia.

&&

LAT...LON 3807 7716 3805 7714 3774 7742 3786 7760
      3804 7759 3808 7755
TIME...MOT...LOC 2149Z 216DEG 21KT 3787 7746

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:08 PM EDTSpecial Weather StatementAKQFluvanna67 min
Aug 13, 4:31 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa44 min
Aug 13, 4:46 PM EDTSpecial Weather StatementAKQFluvanna59 min
Aug 13, 5:00 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Fluvanna, Goochland, Hanover, Louisa and 1 more45 min
Aug 13, 5:17 PM EDTSpecial Weather StatementAKQHanover43 min
Aug 13, 5:35 PM EDTSpecial Weather StatementAKQChesterfield, Hanover, Powhatan, City of Richmond40 min
Aug 13, 5:37 PM EDTSpecial Weather StatementAKQLunenburg38 min
Aug 13, 5:50 PM EDTSpecial Weather StatementAKQCaroline40 min
Aug 13, 6:09 PM EDTSpecial Weather StatementAKQCharles City, Henrico, James City, King William, New Kent, Prince George and 3 more51 min
Aug 13, 6:20 PM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond, Westmoreland40 min
Aug 13, 6:25 PM EDTSpecial Weather StatementAKQWestmoreland35 min
Aug 13, 6:31 PM EDTSpecial Marine WarningAKQ59 min
Aug 13, 7:02 PM EDTSpecial Weather StatementAKQEssex, Richmond43 min
Aug 13, 7:03 PM EDTSpecial Weather StatementAKQWestmoreland42 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.